MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LOCKING SCREW SLF-TPNG W/STARDRIVE(TM) RECESS 16MM; NAIL, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LOCKING SCREW SLF-TPNG W/STARDRIVE(TM) RECESS 16MM; NAIL, FIXATION, BONE
Model Number 02.211.016
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Event year reported as 2018; however exact date of postoperative device loosening is unknown.Additional product code: hrs.Without a lot number the device history records review could not be completed.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, patient underwent a revision procedure due to a loose locking compression plate (lcp) superior clavicle plate, five variable angle (va) locking screws, and four cortex screws.The devices were removed intact and the patient was implanted with a new synthes plate and screws.Patient was originally implanted on (b)(6) 2017 to fix a broken collar bone.After the implantation, the patient felt a pop while lifting a heavy piece of equipment over a guardrail.In addition, the surgeon offered a possible reason for the devices being loose, that the patient¿s body may have been rejecting the implants.The revision was completed successfully.Patient was reportedly doing well.This report is for a 2.7mm va locking screw 16mm.This is report 4 of 9 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A product investigation was completed: the returned locking screws were visually examined, and stripped screw threads were noted on the head portions under 10-x magnification.Functional inspection performed on the returned plate and screws showed no functional issues.While reported condition replication including the patient¿s anatomy conditions was not able to be performed, the returned screws were able to be used with the plate and the cortex screws and no loose issues with construct were noted.However, with the stripped screw thread condition identified the complaint is confirmed.Additionally, further evaluation including dimensional analysis and risk assessment was performed to identify any potential issues related to the returned device.Upon visual examination and based off the type of the screw and shaft dimensions, all available relevant drawings for the returned screws were reviewed and no design issues were identified.Dimensional inspection performed at screw head measured out of the specification and tolerance.The out of specification was observed to be the result of post manufacture stripped condition.Review of the device history record was not able to be performed at customer quality as the lot number of the given screws are unknown.However, even with the stripped condition noted, functional inspection performed on returned screws and plate showed no issues with the device which could have contributed to complaint condition.Furthermore, the risk document review performed during investigation showed that the risk document completely addresses the given complaint condition.No definitive root cause was able to be determined with the available information.However, any excessive forces due to heavy weight bearing activities performed by the patient per complaint description could have contributed to screw stripping with eventual loose complaint condition.The overall complaint condition is confirmed.However, no product design issues or manufacturing discrepancies were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was noted that at the time of the revision procedure, the clavicle fracture was not healed.
 
Event or Problem Description
This report is for a 3.5mm locking screw 16mm.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2: additional procodes: ktt.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
There are three (3) cortex screws.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM LOCKING SCREW SLF-TPNG W/STARDRIVE(TM) RECESS 16MM
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8115439
Report Number2939274-2018-55145
Device Sequence Number1923025
Product Code JDS
UDI-Device Identifier10886982053596
UDI-Public(01)10886982053596
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K072095
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.211.016
Device Catalogue Number212.104
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2018
Initial Date Received by Manufacturer 11/29/2018
Supplement Date Received by Manufacturer11/29/2018
12/27/2018
01/11/2019
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date11/29/2018
12/28/2018
01/17/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;